MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838350
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that failure to cross a lesion, and stent damage occurred.A 3.50 x 38mm synergy xd stent was advanced to the calcified distal right coronary artery (rca), but the stent was not able to cross the distal lesion.The device was removed from the patient, and it was noticed that a stent strut had been pulled back.The procedure was completed with a rota, a 20mm synergy xd was successfully deployed in the distal rca, and ivus ensured stent apposition.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
A 3.50 x 38 mm synergy xd stent delivery system (sds) was returned for analysis.A visual examination of the stent found the stent damage.A strut in the middle of the stent was lifted and pulled in a distal direction.The undamaged stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues noted.The balloon wings were tightly wrapped and folded and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage.Examination of the hub and strain relief via scope did not identify any issues.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that failure to cross a lesion and stent damage occurred.A 3.50 x 38mm synergy xd stent was advanced to the calcified distal right coronary artery (rca), but the stent was not able to cross the distal lesion.The device was removed from the patient, and it was noticed that a stent strut had been pulled back.The procedure was completed with a rota, a 20mm synergy xd was successfully deployed in the distal rca, and ivus ensured stent apposition.No patient complications were reported in relation to this event.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10588449
Report Number2134265-2020-13222
Device Sequence Number2779235
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberH7493941838350
Device Lot Number0025595421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1